Thunderstorm Wind, Franklin
- When
- November 10, 4:40 PM EST to 4:55 PM EST
- Where
- Franklin County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.400, -85.000
Trees were downed across the county.
6 flood, 5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 10, 4:25 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 425 PM EST SUN NOV 10 2002 RUNNING A BIT LATE WITH THE DISCUSSION DUE TO ISSUANCE OF TORNADO WATCH FOR THE FORECAST AREA. SO HAVE ALREADY ISSUED THE AFTERNOON FORECAST WITH THE NEW HEADLINE. OBVIOUS SHORT TERM CONCERN IS LINE OF SEVERE THUNDERSTORMS MOVING INTO THE WESTERN EDGE OF THE FORECAST AREA. THIS SHOULD SWEEP ACROSS MOST OF THE FORECAST AREA BY MIDNIGHT AHEAD OF A COLD FRONT. SOME POST FRONTAL SHOWERS ARE OCCURRING SO PRECIPITATION MAY LINGER AFTER MIDNIGHT IN THE EASTERN ZONES. DRY SLOT WILL WORK IN BEHIND THIS SYSTEM RATHER QUICKLY AND SO BY DAYBREAK SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. HOWEVER LOW LEVEL MOISTURE WILL BE WRAPPING BACK IN FROM THE NORTH WITH COLD AIR ADVECTION. APPEARS LOW CLOUDS WILL HANG IN THROUGH MOST OF TUESDAY BEFORE CLEARING AS RIDGE FINALLY BUILDS INTO THE AREA. DID NOT VARY TOO MUCH FROM MAV TEMPERATURES. .ILN...NONE.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101715- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1020 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE... A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS ALONG AND AHEAD OF THE FRONT. DUE TO FAVORABLE WIND FIELDS...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THE MIAMI AND WHITEWATER VALLEYS...ALONG WITH CENTRAL OHIO...ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HICKMAN
The Cincinnati radar (KILN), 101 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
6 flood, 5 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were downed across the county.
Several trees were downed across the county.
Numerous trees were knocked down.
An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.
Several large limbs were blown down.
Trees were downed throughout town.
An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.
An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.
An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.
An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.
An intense squall line with thunderstorms producing heavy rain tracked across southeast Indiana and the Whitewater Valley during the evening. Although the squall line was moving relatively quickly, thunderstorms produced two to locally four inches across the region. High water forced brief road closures and flooding of low-lying areas across the region.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318638, 5318640, 5318639, 5318688, 5318641, 5318642, 5318643, 5322974, 5318689, 5318690, 5322976, 5322975.